Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Riverton, WY
NWS Riverton, WY issued this special weather statement at Jul 1, 2021, 4:39 PM MDT. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2021, 4:39 PM MDT (22:39 UTC)
- Expired
- Jul 1, 2021, 5:15 PM MDT
- In force
- 36 min
- Issued by
- NWS Riverton, WY
The radar
The Riverton/Lander radar (KRIW), 176 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 2345 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
852 WWUS85 KRIW 012239 SPSRIW Special Weather Statement National Weather Service Riverton WY 439 PM MDT Thu Jul 1 2021 WYZ011-020-012315- Southeast Johnson County-Natrona County Lower Elevations- 439 PM MDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NATRONA AND SOUTH CENTRAL JOHNSON COUNTIES UNTIL 515 PM MDT... At 438 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Midwest, or 20 miles southeast of Kaycee, moving northeast at 5 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Midwest and Edgerton around 515 PM MDT. This includes Interstate 25 between mile markers 223 and 238. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Riverton. && LAT...LON 4334 10641 4348 10656 4365 10636 4343 10613 TIME...MOT...LOC 2238Z 232DEG 6KT 4346 10641 $$ TL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Jul 1, 3:04 PM MDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 1, 3:04 PM MDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Riverton WY 304 PM MDT Thu Jul 1 2021 .SHORT TERM...(This evening through Friday night) Issued at 300 PM MDT Thu Jul 1 2021 Scattered showers and thunderstorms are ongoing as the midlevel low circulates over the Wind River Basin. So far these have been producing lightning with heavy rain at times, but with unimpressive dynamic support not expecting much if any severe weather out of these. This activity will last through the evening, and could linger a bit into early Friday morning as the circulation slowly moves north. Most locations should be dry after midnight and through Friday morning. Moist, diffuse flow continues Friday with scattered afternoon thunderstorms expected again, with the best coverage across the west and north. High temperatures will warm by a few degrees Friday to around 5 to 10 degrees above normal. .LONG TERM...(Saturday through Thursday) Issued at 300 PM MDT Thu Jul 1 2021 The weather pattern will not change much Saturday through Monday. There will be ample moisture in the airmass over the region each day. This will lead to the typical afternoon and evening shower and thunderstorm development over the area. Mid level flow looks to be from the west Saturday through Monday, so an eastward movement of convection can be expected. Hard to see any weather disturbances in the models Saturday and Sunday. There may be one on Monday afternoon that could enhance thunderstorm development. Plenty of time to monitor that potential disturbance. The models are hinting at drier days next Tuesday through Thursday with only isolated showers and storms. As for temperatures, highs Saturday through Monday will be in the upper 80s and 90s east of the divide with mainly 80s in the west. Highs Tuesday through Thursday will remain very warm to hot with 90s east of the divide, and 80s to around 90 in the west. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 300 PM MDT Thu Jul 1 2021 Scattered showers and thunderstorms will occur over the region through at least 03Z, with activity lingering over the north as late as 09Z. Some storms will have heavy rain and gusty wind over 30 knots. Local MVFR conditions are possible in storms. Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for the latest information on icing and turbulence forecasts. && .FIRE WEATHER... Issued AT 300 PM MDT Thu Jul 1 2021 Scattered showers and thunderstorms will continue during the afternoon today through the weekend. The main concern will be gusty and erratic outflow winds in the vicinity of any of these storms. Wind at the surface will generally remain light and terrain driven otherwise. With weak flow aloft, showers/storms may not move very much so some brief heavy rain is also possible with this activity. However, a few drier storms are also possible today and Friday across western areas. Above normal high temperatures will continue through the weekend, with minimum relative humidity values and wind generally not meeting critical thresholds. && .RIW WATCHES/WARNINGS/ADVISORIES...&& SHORT TERM...Myers LONG TERM...AR AVIATION...AR FIRE WEATHER...Myers
Hazardous weather outlook, Jul 1, 2:40 AM MDT, 13 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 240 AM MDT Thu Jul 1 2021 WYZ001>020-022>030-020845- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 240 AM MDT Thu Jul 1 2021 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Scattered thunderstorms are expected this afternoon and evening. Storms will be slow-moving and have ample moisture to work with, so localized flooding is possible under storm cores, especially in flood-prone terrain. Additionally, brief erratic wind gusts to 45 mph are possible near storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated to scattered thunderstorms remain in the forecast for each afternoon through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 1, 3:09 PM MDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Riverton WY 309 PM MDT Thu Jul 1 2021 WYZ011-020-012200- Southeast Johnson County-Natrona County Lower Elevations- 309 PM MDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JOHNSON COUNTY UNTIL 400 PM MDT... At 308 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles east of Hole In The Wall, or 13 miles south of Kaycee, moving north at 10 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Johnson County. This includes Interstate 25 between mile markers 234 and 248. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4345 10643 4343 10667 4363 10676 4366 10640 TIME...MOT...LOC 2108Z 174DEG 10KT 4352 10657 Hattings
Special weather statement, Jul 1, 4:03 PM MDT, 36 minutes before
Special Weather Statement National Weather Service Riverton WY 403 PM MDT Thu Jul 1 2021 WYZ011-020-012230- Southeast Johnson County-Natrona County Lower Elevations- 403 PM MDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NATRONA AND SOUTHERN JOHNSON COUNTIES UNTIL 430 PM MDT... At 403 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles west of Midwest, or 20 miles south of Kaycee, moving north at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Natrona and southern Johnson Counties. This includes Interstate 25 between mile markers 216 and 226, between mile markers 228 and 229, and between mile markers 232 and 240. LAT...LON 4322 10638 4322 10660 4353 10665 4358 10639 TIME...MOT...LOC 2203Z 195DEG 12KT 4343 10653 Fisher
Special weather statement, Jul 1, 4:39 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Riverton WY 439 PM MDT Thu Jul 1 2021 WYZ011-020-012315- Southeast Johnson County-Natrona County Lower Elevations- 439 PM MDT Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NATRONA AND SOUTH CENTRAL JOHNSON COUNTIES UNTIL 515 PM MDT... At 438 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Midwest, or 20 miles southeast of Kaycee, moving northeast at 5 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Midwest and Edgerton around 515 PM MDT. This includes Interstate 25 between mile markers 223 and 238. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Riverton. && LAT...LON 4334 10641 4348 10656 4365 10636 4343 10613 TIME...MOT...LOC 2238Z 232DEG 6KT 4346 10641 TL
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 6:52 PM MDT | Special Weather Statement | RIW | Natrona | 23 min |
| Jun 30, 7:15 PM MDT | Special Weather Statement | RIW | Natrona | 30 min |
| Jul 1, 3:09 PM MDT | Special Weather Statement | RIW | Johnson | 51 min |
| Jul 1, 4:03 PM MDT | Special Weather Statement | RIW | Natrona | 27 min |
| Jul 1, 4:28 PM MDT | Areal Flood Advisory | RIW | Johnson, Natrona | 3 hr |
| Jul 1, 5:42 PM MDT | Special Weather Statement | RIW | Natrona | 48 min |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.